California, 2012Strong Wind in California, March 27, 2012
March 27, 2012 · NWS MTR · 1 event in 1 county or zone
A strong system from the Gulf Of Alaska brought strong gusty winds and heavy rain to the area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong system from the Gulf Of Alaska brought strong gusty winds and heavy rain to the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Mar 27, 4:57 PM PST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 27, 4:57 PM PST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
557 PM PDT TUE MAR 27 2012
.DISCUSSION...AS OF 1:52 PM PDT TUESDAY...THE FRONTAL SYSTEM IS
STILL DRAPED ACROSS THE NORTH BAY...AND SOME IMPRESSIVE AMOUNTS
HAVE FALLEN OVER THE PAST SIX HOURS. THE VENADO GAUGE IN SONOMA
COUNTY HAS RECEIVED 1.88 INCHES IN THE PAST 6 HOURS WITH ALMOST 4
INCHES OVER THE PAST 24 HOUR. GAUGES IN NAPA AND MARIN COUNTIES
HAVE PICKED UP LESS...UNDER 3/4 OF AN INCH OVER THE PAST 24 HOURS.
WINDS ARE STILL GUSTY OUT OF THE SOUTHEAST ACROSS WITH MANY
REPORTS IN THE 20-30 MPH RANGE WITH SOME HIGHER GUSTS. THE FRONT
WILL CONTINUE TO PUSH SLOWLY SOUTH WITH THE HEAVIER PRECIP BAND
PUSHING ACROSS THE GREATER SAN FRANCISCO BAY AREA OVER THE NEXT
FEW HOURS. RAIN IS NOT EXPECTED TO BEGIN ACROSS THE MONTEREY BAY
AREA UNTIL LATER THIS EVENING. THE LATEST AMSU PASS SHOWS A BAND
OF HIGHER PRECIPITABLE WATER VALUES AIMED AT THE SAN FRANCISCO BAY
AREA...RANGING FROM ABOUT 0.8 TO 1.12 INCH. GIVEN THIS MOIST
FLOW...FORECAST RAINFALL AMOUNTS FROM THE CNRFC THROUGH 5 AM GIVE
AN ADDITIONAL 1 INCH OR SO TO THE NORTH BAY...AND 1-3 INCHES
ACROSS THE REMAINDER OF THE CWA EXCEPT FOR THE FAR INLAND AREAS
WHICH WILL RECEIVE MUCH LESS (AN INCH OR LESS.) THE HIGHEST
AMOUNTS WILL FALL IN THE COASTAL RANGES...ESPECIALLY THE SANTA
CRUZ MOUNTAINS. AS THE SYSTEM MOVES THROUGH WEDNESDAY MORNING...AN
ADDITIONAL HALF INCH EXPECTED DURING THE DAY WEDNESDAY.
THE SYSTEM IS PROGGED TO BE PAST OUR AREA ON WEDNESDAY WITH
DECREASING SHOWERS DURING THE DAY. WET ZONAL FLOW WILL PERSIST
OVER THE NEXT FEW DAYS WITH THE MAIN FOCUS OF RAINFALL EXPECTED TO
BE GENERALLY NORTH OF OUR DISTRICT. THERE COULD BE LIGHT SHOWERS
FROM TIME TO TIME FROM THE GOLDEN GATE NORTH...BUT THE HEAVIEST
RAINFALL IS FORECAST TO BE AIMED CLOSER TO THE CALIFORNIA/OREGON
BORDER THROUGH FRIDAY.
THE NEXT SYSTEM EXPECTED TO AFFECT OUR AREA IS FORECAST TO MOVE
THROUGH IN THE FORM OF A COLDER FASTER-MOVING FRONTAL SYSTEM EARLY
SATURDAY. RAIN IS EXPECTED TO BEGIN IN THE NORTH BAY OVERNIGHT AND
QUICKLY MOVE SOUTH THROUGH THE REST OF THE DISTRICT DURING THE
MORNING WITH HIGH PRESSURE ALOFT BUILDING IN OVER THE EASTERN
PACIFIC BY SUNDAY. THERE COULD ALSO BE SOME GUSTY WINDS WITH THIS
SYSTEM ON SATURDAY MAINLY WITH THE FRONTAL PASSAGE. DRY
CONDITIONS ARE FORECAST FOR EARLY NEXT WEEK UNDER HIGH
PRESSURE...ALTHOUGH THERE COULD BE ANOTHER SYSTEM SETTING UP FOR
THE MIDDLE OF NEXT WEEK. STAY TUNED.
&&
.AVIATION...AS OF 5:57 PM PDT TUESDAY...STEADY RAIN CONTINUES TO
FALL ACROSS MOST AREA TERMINAL THIS EVENING. MVFR CIGS EXPECTED
THROUGH TONIGHT OVER AREA TERMINALS. RAIN WILL TURN TO SHOWERS LATE
TONIGHT AS THE FRONT MOVES INLAND. SHOWERS WILL CONTINUE THROUGH
EARLY WEDNESDAY MORNING. STRONG AND GUSTY SOUTHERLY WINDS ARE
ANTICIPATED TO PERSIST THROUGH LATE TONIGHT THEN EASE BEHIND THE
FRONT. CONDITIONS WILL IMPROVE WEDNESDAY AS DRIER AIR FILLS IN
BEHIND THE FRONT AND CIGS LIFT AND SCATTER. VFR CONDITIONS
EXPECTED WEDNESDAY AFTERNOON.
VICINITY OF KSFO...CIGS WILL GRADUALLY LOW AS THE FRONT MOVES
ACROSS THE REGION. MVFR CONDITIONS ANTICIPATED THROUGH TONIGHT
WITH PERIODS OF MODERATE RAIN. SOUTHERLY WINDS WILL REMAIN STRONG
AND GUSTY THEN DIMINISH LATE TONIGHT. RAIN WILL TAPER TO SHOWERS
BY EARLY WEDNESDAY MORNING.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...CIGS WILL GRADUALLY LOW AS THE FRONT
MOVES TOWARD THE MONTEREY BAY AREA. MVFR CONDITIONS ANTICIPATED
LATER THIS EVENING AND TONIGHT WITH PERIODS OF MODERATE RAIN.
SOUTHERLY WINDS WILL REMAIN STRONG AND GUSTY THEN DIMINISH LATE
TONIGHT.
&&
.MARINE...AS OF 10:50 AM TUESDAY...BUOYS CONTINUE TO INDICATE
STRONG AND GUSTY SE WINDS ALONG THE COAST. GALE FORCE WINDS STILL
POSSIBLE MAINLY NORTH OF POINT REYES. WINDS ARE LIKELY TO QUICKLY
DIMINISH OVERNIGHT BEHIND THE DEPARTING FRONT.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...SF BAY UNTIL 9 PM
SCA...MRY BAY UNTIL 9 PM
SCA...PT ARENA TO PT REYES 0-10 NM UNTIL 9 PM
SCA...PT REYES TO PIGEON PT 0-10 NM UNTIL 9 PM
SCA...PIGEON PT TO PT PINOS 0-10 NM UNTIL 9 PM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM UNTIL 9 PM
SCA...PT ARENA TO PIGEON PT 10-60 NM UNTIL 9 PM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM UNTIL 9 PM
&&
PUBLIC FORECAST: SIMS
AVIATION/MARINE: CWHazardous weather outlook, Mar 27, 4:01 AM PST, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
501 AM PDT TUE MAR 27 2012
CAZ006-505>507-281215-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
501 AM PDT TUE MAR 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.
.DAY ONE...TUESDAY AND TUESDAY NIGHT
PERIODS OF RAIN...MODERATE TO HEAVY AT TIMES WILL CONTINUE THROUGH
THE DAY TUESDAY INTO TUESDAY EVENING ACROSS THE NORTH BAY.
LOCALIZED URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE IN FLOOD
PRONE LOW LYING AREAS. IN ADDITION STRONG SOUTHERLY WIND GUSTS UP
TO 45 MPH ARE POSSIBLE ALONG THE COAST AND COASTAL HILLS TUESDAY
AFTERNOON THROUGH EARLY TUESDAY EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWERS ARE EXPECTED WEDNESDAY ENDING WEDNESDAY EVENING. DRY
WEATHER IS FORECAST WEDNESDAY NIGHT THROUGH FRIDAY. THE NEXT
CHANCE OF RAIN WILL BE SATURDAY WHEN ANOTHER COLD FRONT PASSES
ACROSS NORTHERN CALIFORNIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.
Strong Wind, North Bay Interior Valleys
- When
- March 27, 6:00 PM PST to 8:00 PM PST
- Where
- North Bay Interior Valleys forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Newspaper
- Coordinates
- 38.362, -122.667 (the zone’s center; the record gives no point)
A very large oak tree crushed portions of a three bedroom, two bath home on Cascade Drive in Fairfax around 7:00 pm.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Puerto Rico, March 27 to 30, 2012$215,000 · 27 events
- Extreme Cold and Cold in Ohio, March 27, 201229 events
- Frost and Freeze in Virginia, March 27, 201222 events
- Frost and Freeze in Virginia, March 27, 201220 events
- Drought in Texas, March 27 to 31, 201210 events
- Frost and Freeze in North Carolina, March 27, 20124 events
- High Wind in South Dakota, March 27, 20124 events
- Extreme Cold and Cold in Pennsylvania, March 27, 20123 events
- High Wind and Winter Weather in Michigan, March 27, 2012$3,000 · 52 kt wind · 3 events
- High Wind in North Dakota, March 27, 201250 kt wind · 1 event
- Frost and Freeze in District of Columbia, March 27, 20121 event
- Hail in Kansas, March 27, 20120.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373325.